MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE
Catalog Number 309656
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that scale marking error occurred with a syringe 3ml ls 200 s/c.The following information was provided by the initial reporter, "the lines for measuring are not printed on the syringes.".
 
Additional Manufacturer Narrative
Investigation: three photos were received and evaluated.Two photos displayed a total of four 3ml syringes with varying degrees of rolled scale and missing scale.One photo showed a 200-count label from batch 9002521 (p/n 309656).The missing scale was rejectable per product specification.Potential root cause for the missing print is associated with the printing process.It is likely a printing component gradually slipped out of adjustment causing the print to be applied on the incorrect position on the barrel.This is consistent with the variance of the missing scale.The potential root cause for the product being distributed is associated with insufficient containment.The missing print was discovered during manufacturing and containment actions were administered but defective product was still packaged and distributed.The printing components involved in the rolled scale were replaced 10/14/2019.For insufficient containment, corrective and preventive action, capa#753644, was opened and implemented 8/26/2019.
 
Event or Problem Description

Brand Name
SYRINGE 3ML LS 200 S/C
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9147852
Report Number1213809-2019-00995
Device Sequence Number11228750
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number309656
Device Lot Number9002521
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;